[Skip to Content]
[Skip to Content Landing]
Article
November 1933

TOXIC CIRRHOSIS CAUSED BY CINCHOPHEN

Arch Intern Med (Chic). 1933;52(5):685-724. doi:10.1001/archinte.1933.00160050038003
Abstract

Shortly after the introduction of cinchophen into the therapeutic armamentarium, patients revealing toxic effects were observed, and their cases were reported in the literature. In 1922, Schroeder1 reported a series of cases, and urged caution in the use of the drug. In 1923, Worster-Drought2 first reported the occurrence of jaundice as a toxic manifestation. The toxic symptoms are of various types: cutaneous, anaphylactoid, gastro-intestinal, cardiac, renal and hepatic. An extensive review of the question of the toxicity of cinchophen is being prepared by our colleague, Dr. Hench.3 In this paper we are concerned only with cases in which there were hepatic manifestations. We have been able to find 98 cases reported in the literature, exclusive of those previously reported from the Mayo Clinic. The latter cases, together with others reported now for the first time, total 19, in 5 of which the results were fatal. This gives

First Page Preview View Large
First page PDF preview
First page PDF preview
×